MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITONOL, 8F LOCKING PIGTAIL; NAVARRE BILIARY

BARD ACCESS SYSTEMS NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITONOL, 8F LOCKING PIGTAIL; NAVARRE BILIARY
Model Number NBD8
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of gfav3166 showed three other similar product complaints from this lot number.
 
Event or Problem Description
It was reported that while preparing for the procedure, the nurse reportedly threaded the plastic stylet over the catheter.During the procedure the plastic stylet allegedly broke.Procedure was completed using the metallic stylet instead.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a plastic stylet break is confirmed, but the cause was undetermined at this time.Visual observation found the returned clear plastic stylet to be broken into 8 pieces, one of them containing the luer connector, and various small shards.One of the larger segments was bent twice and two others once.Microscopic evaluation of breaks within the stylet found them to be brittle fractures, with cracks often extending into the stylet material.Break edges were jagged, sharp and clean.Tactual evaluation found that when three of the larger stylet pieces were bent, two snapped immediately, and one bent first, then snapped when bent the other way.The complaint is confirmed, but the cause remains unknown.Potential causes include a manufacture anomaly at the stylet supplier or environmental/chemical degradation but insufficient evidence supporting a specific root cause was found during the investigation.This product was sent to the manufacturing site for further review, and no root cause was determined.See also other testing performed for cracked stylets in the emails in evaluation attachments, which did not determine root cause.A lot history review (lhr) of gfav3166 showed three other similar product complaints from this lot number.
 
Event or Problem Description

Brand Name
NAVARRE PERCUTANEOUS BILIARY DRAINAGE CATHETER WITH NITONOL, 8F LOCKING PIGTAIL
Common Device Name
NAVARRE BILIARY
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7094643
Report Number3006260740-2017-02205
Device Sequence Number16653195
Product Code FGE
UDI-Device Identifier00801741036866
UDI-Public(01)00801741036866
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K955110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Model NumberNBD8
Device Catalogue NumberNBD8
Device Lot NumberGFAV3166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/30/2017
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1